Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Finiteness theorems for positive definite $n$-regular quadratic forms

Authors: Wai Kiu Chan and Byeong-Kweon Oh
Journal: Trans. Amer. Math. Soc. 355 (2003), 2385-2396
MSC (2000): Primary 11E12, 11E20
Published electronically: January 27, 2003
MathSciNet review: 1973994
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An integral quadratic form $f$ of $m$ variables is said to be $n$-regular if $f$ globally represents all quadratic forms of $n$ variables that are represented by the genus of $f$. For any $n \geq 2$, it is shown that up to equivalence, there are only finitely many primitive positive definite integral quadratic forms of $n + 3$variables that are $n$-regular. We also investigate similar finiteness results for almost $n$-regular and spinor $n$-regular quadratic forms. It is shown that for any $n \geq 2$, there are only finitely many equivalence classes of primitive positive definite spinor or almost $n$-regular quadratic forms of $n + 2$ variables. These generalize the finiteness result for 2-regular quaternary quadratic forms proved by Earnest (1994).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 11E12, 11E20

Retrieve articles in all journals with MSC (2000): 11E12, 11E20

Additional Information

Wai Kiu Chan
Affiliation: Department of Mathematics, Wesleyan University, Middletown, Connecticut 06459

Byeong-Kweon Oh
Affiliation: Department of Mathematics, The Ohio State University, Columbus, Ohio 43210
Address at time of publication: School of Computational Sciences, Korea Institute for Advanced Study, 207-43 Cheongyangri-dong, Dongdaemun-gu Seoul 130-012, Korea

PII: S 0002-9947(03)03262-8
Keywords: Regular integral quadratic forms
Received by editor(s): July 13, 2002
Received by editor(s) in revised form: November 19, 2002
Published electronically: January 27, 2003
Additional Notes: The research of the first author is partially supported by the National Security Agency and the National Science Foundation
The second author was supported by a postdoctoral fellowship program from the Korea Science and Engineering Foundation (KOSEF)
Article copyright: © Copyright 2003 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia